MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. 18G X 1.88IN (1.3 X 48 MM) ANGIOCATH; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. 18G X 1.88IN (1.3 X 48 MM) ANGIOCATH; INTRAVASCULAR CATHETER
Catalog Number 381147
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one 18g x 1.88in (1.3 x 48 mm) angiocath has been found with a loose needle before use.The following has been provided by the initial reporter: on (b)(6) 2019, medical staff found that the angiocath's needle pulled out of hub during pre-use examination.
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd received an 18 gauge angiocath unit from lot 8180804 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed that the needle was loose from the hub.There was no glue on the hub or at the end of the needle.Based off the visual inspection the engineer was able to verify the reported defect.This was determined to have been a manufacturing defect.It most likely occurred during the glue application station failing to apply sufficient amounts of adhesive to the unit.The manufacturing facility has been notified of this incident and the findings.A project has been opened by the manufacturing facility to correct this issue.Capa 1134665.H3 other text : see section h.10.
 
Event or Problem Description

Brand Name
18G X 1.88IN (1.3 X 48 MM) ANGIOCATH
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key9371850
Report Number9610048-2019-00339
Device Sequence Number3079975
Product Code FOZ
UDI-Device Identifier30382903811473
UDI-Public30382903811473
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number381147
Device Lot Number8180804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;